Regular medication: Sinemet & Rivastigmine


#1
Can anyone taking these medicines tell me:

* Is Sinemet plus more efficient on an empty stomach?

* With Rivastigmine do you experience headaches?

Thanking you.

#2
I only know about Sinemet plus and it seems that the majority of people do best on an empty stomash which is taken to be at least half an hour before food or an hour after. The protein often interferes with the effectiveness of the medecine. Some people find they are best avoiding other foods depending on the person. What confuses the issue on dx is that the neuros often say to take with food to reduce the nausea commonly experienced when first taking the tabs. People seem to be left to themselves to learn that generally it is best to avoid mealtimes.

#3
I take the mary poppins approach to medicine and take my tabs with a spoonful of sugar, mainly in the form of chocolate. Just a snag (or 2).

Definitely not with a meal.

I had always taken mine with a meal and always complained about it taking ages for tabs to kick in.

Started taking them on an empty-ish stomach and its been a vast difference, hardly had any off time at all.

Foods I avoid are Malt Extract (Horlicks, Maltesers), Yeat Extract (found in gravy, beef flavouring, Bovril, crisp flavouring), (the entacapone leaflet said to avoid these) chicken, eggs.

I don't know if its certain types of protein because I seem to tolerate fish and lamb very well.

Well, thats my tuppence worth anyway. Once your aware of the way food affects you, it's quite easy to work around and can buy you loads more quality on time.

If I feel like chicken tonight, I'll check there is nothing on tv that night, eat the chicken with soft fried egg on top, a packet of smoky bacon crisps, wash it down with a Horlicks, take the hit and have an early night.

#4
Thank you so much everyone for your answers. I do not feel so puzzled and lonely
in my trying to figure out what is the best!

God bless you all!

#5
Oh as to the headaches.

I had a constant dull headache that I could only describe as being like a hangover. Kindof sat behind my eyes and the top of my head.

Then I was told by neuro its important for the efficiency of the meds to drink plenty. So I doubled up my drinking by having a glass of water with diluting juice everytime I had a coffee. Headache gone and effectiveness of meds improved.

#6
My husband's had Parkinson's for ten years - this is my first post! It's good to read what everyone's writing, there are a lot of strong people out there.
My husband currently takes Sinemet which gives him bouts of squirming about an hour later. To counter this his neurologist has reduced his dose of Sinemet and he's taking Symmetrel instead. I'll let you know what happens. So far he complains of having no energy and frequently falls asleep during the day, but perhaps this is my conversation.... If anyone has any ideas about how to increase his energy levels, do let me know!

#7
Hi natasha
I take azilect and rivastigmine. i have taken the latter for nearly a month and have suffered headaches as you describe = like hangover = {i wouldn't mind if i'd had a drink or two}. I have mentioned it to my parkinsons nurse who suggested I cut the dose down by half. I tried this and still get headaches so my GP wrote to my neurologist. we are now waiting for a reply I will let you know what he suggests. Pat x